Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 26, 2012, 2:02 PM MDT for El Paso County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2012, 2:02 PM MDT (20:02 UTC)
- Expired
- Aug 26, 2012, 2:30 PM MDT
- In force
- 28 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County El Paso County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:10 PM MDT | HAIL 0.7 | 4 Sse Kelp, TX | TRAINED SPOTTER REPORTED DIME SIZE HAIL HAD ENDED BUT HEAVY RAIN WAS STILL IN PROGRESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS54 KEPZ 262002
SVREPZ
TXC141-262030-
/O.NEW.KEPZ.SV.W.0069.120826T2002Z-120826T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
202 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 230 PM MDT
* AT 158 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAST EL PASO...MOVING WEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAST EL PASO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3174 10641 3174 10643 3176 10646 3174 10649
3177 10653 3178 10652 3178 10631 3171 10627
3168 10634
TIME...MOT...LOC 2002Z 084DEG 15KT 3174 10634
$$
JMG2 follow-up statements
332
WWUS54 KEPZ 262019
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
219 PM MDT SUN AUG 26 2012
TXC141-262030-
/O.CON.KEPZ.SV.W.0069.000000T0000Z-120826T2030Z/
EL PASO TX-
219 PM MDT SUN AUG 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 230 PM MDT...
AT 215 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MISSION VALLEY...MOVING WEST AT 10 MPH.
IN ADDITION...AT 210 PM MDT DIME SIZE HAIL WAS REPORTED IN SOUTH
CENTRAL EL PASO WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EL PASO SOUTH OF I-10 BETWEEN HIGHWAY 54 AND MISSION VALLEY
CENTRAL EL PASO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3177 10633 3171 10629 3168 10634 3174 10641
3174 10643 3176 10646 3174 10649 3177 10653
3178 10652
TIME...MOT...LOC 2017Z 069DEG 9KT 3172 10637
$$
JMG437
WWUS54 KEPZ 262028
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
228 PM MDT SUN AUG 26 2012
TXC141-262038-
/O.EXP.KEPZ.SV.W.0069.000000T0000Z-120826T2030Z/
EL PASO TX-
228 PM MDT SUN AUG 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY WILL
EXPIRE AT 230 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3177 10633 3171 10629 3168 10634 3174 10641
3174 10643 3176 10646 3174 10649 3177 10653
3178 10652
TIME...MOT...LOC 2028Z 069DEG 9KT 3171 10640
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:09 AM MDT, 8 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 5:09 AM MDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 509 AM MDT SUN AUG 26 2012 .SYNOPSIS... SURFACE MOISTURE WILL COMBINE WITH AFTERNOON HEATING TO HELP DEVELOP ISOLATED AFTERNOON AND EVENING THUNDERSTORMS TODAY. ON MONDAY WE WILL BEGIN A DRYING TREND AND WILL SEE OUR RAIN CHANCES CONFINED TO AREA MOUNTAINS. THE DRY WEATHER FOR MOST OF US WILL CONTINUE THROUGH THE END OF THE WEEK. TEMPERATURES THIS WEEK WILL RUN A FEW DEGREES ABOVE NORMAL. && .DISCUSSION... A WEAK TROUGH ACROSS THE AREA WILL BE GIVING WAY TO A DECENTLY STRONG UPPER LEVEL RIDGE. BUT BEFORE THE RIDGE TAKES CONTROL OF OUR WEATHER WE WILL HAVE ONE MORE DAY OF ISOLATED TO SCATTERED CONVECTION. STORMS SHOULD FIRST DEVELOP OVER THE MOUNTAINS AND THEN THEIR OUTFLOWS WILL MOVE INTO THE LOWLANDS AND WE WILL SEE WHAT DEVELOPS FROM THOSE. ONE FACTOR THAT MAY LIMIT THUNDERSTORM DEVELOPMENT WILL BE JUST HOW QUICKLY THE UPPER LEVEL RIDGE SETTLES OVER NEW MEXICO LATER TODAY. BY MONDAY THE RIDGE WILL BE IN FULL CONTROL OF OUR WEATHER. THE RIDGE WILL START TO PULL IN SOME DRY CONTINENTAL AIR SO WE WILL SEE OUR RAIN CHANCES CONFINED TO THE HIGHER TERRAIN. THIS PATTERN LOOKS TO CONTINUE THROUGH THE END OF THE WEEK. BY NEXT WEEKEND THE EXTENDED MODELS CONTINUE TO INDICATE THAT THE RIDGE WILL STILL BE KEEPING US DRY. I WENT AHEAD AND LEFT THE SLIGHT CHANCE POPS IN THE FORECAST FOR NOW...BUT IF THE MODEL TRENDS CONTINUE WE LOOK TO STAY PRETTY DRY AFTER TODAY. TAKING A QUICK LOOK AT THE AFTERNOON HIGHS...NO MUCH CHANGE FROM DAY TO DAY WITH HIGHS RUNNING AT OR A LITTLE ABOVE NORMAL INTO NEXT WEEKEND. && .AVIATION...VALID 26/12Z-27/12Z GENERALLY VFR CONDITIONS EXPECTED TODAY. WE WILL AGAIN SEE SCATTERED MOUNTAIN AND ISOLATED LOWLAND THUNDERSTORMS. WE COULD BRIEFLY SEE SOME MVFR/IFR VISIBILITIES AND CEILINGS IN AND NEAR THUNDERSTORMS. IN ADDITION WIND GUST OF 30 TO 40 KNOTS WILL BE POSSIBLE NEAR THUNDERSTORMS. OTHERWISE WINDS WILL BE FROM THE EAST AT LESS THAN 15 KNOTS WITH SCATTERED CLOUDS. && .FIRE WEATHER... WE WILL SEE ONE MORE DAY OF SCATTERED MOUNTAIN AND ISOLATED LOWLAND THUNDERSTORMS AS DAYTIME HEATING COMBINES WITH A FAIR AMOUNT OF MOISTURE AT THE SURFACE. ON MONDAY AN AREA OF UPPER LEVEL HIGH PRESSURE WILL BEGIN A DRYING TREND. FROM TUESDAY ON OUR RAIN CHANCES WILL BE CONFINED TO AREA MOUNTAINS. MIN RH'S WILL BE IN THE 30'S AND 40'S IN THE MOUNTAINS AND IN THE 20'S IN THE LOWLANDS THE NEXT COUPLE OF DAYS. THEN AS THE DRIER MOVES IN WE WILL SEE LOWLAND MIN RH'S AROUND 20 AND MOUNTAIN MIN RH'S IN THE 30'S THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 94 74 93 73 94 / 20 20 10 10 10 SIERRA BLANCA 87 68 87 67 88 / 20 20 10 10 10 LAS CRUCES 92 69 92 68 93 / 20 20 10 10 10 ALAMOGORDO 93 69 93 68 94 / 20 20 10 10 10 CLOUDCROFT 73 50 73 51 75 / 30 20 10 10 20 TRUTH OR CONSEQUENCES 93 71 93 70 94 / 20 20 10 10 10 SILVER CITY 85 65 85 63 86 / 20 20 10 10 20 DEMING 93 70 95 69 94 / 20 20 10 10 10 LORDSBURG 95 69 96 68 94 / 20 20 10 10 20 WEST EL PASO METRO 92 77 92 76 93 / 20 20 10 10 10 DELL CITY 94 68 93 67 94 / 20 20 10 10 10 FORT HANCOCK 95 71 94 70 95 / 20 20 10 10 10 LOMA LINDA 85 69 85 68 87 / 20 20 10 10 10 FABENS 94 74 93 73 94 / 20 20 10 10 10 SANTA TERESA 92 73 92 72 93 / 20 20 10 10 10 WHITE SANDS HQ 94 71 94 70 95 / 20 20 10 10 10 JORNADA RANGE 93 66 93 65 94 / 20 20 10 10 10 HATCH 92 67 92 66 93 / 20 20 10 10 10 COLUMBUS 93 71 93 70 94 / 20 20 10 10 10 OROGRANDE 94 74 94 73 95 / 20 20 10 10 10 MAYHILL 80 59 80 56 82 / 30 20 10 10 20 MESCALERO 83 57 83 57 85 / 30 20 10 10 20 TIMBERON 79 59 79 59 81 / 30 20 10 10 20 WINSTON 84 62 85 60 87 / 30 20 10 10 20 HILLSBORO 88 67 88 66 90 / 20 20 10 10 10 SPACEPORT 93 69 93 68 94 / 20 20 10 10 10 LAKE ROBERTS 85 62 86 60 88 / 30 20 20 20 20 HURLEY 87 66 86 63 88 / 20 20 10 10 10 CLIFF 95 58 95 58 96 / 20 20 20 20 20 MULE CREEK 88 55 88 55 90 / 20 20 20 20 20 FAYWOOD 87 65 87 64 89 / 20 20 10 10 10 ANIMAS 95 65 95 64 96 / 20 20 10 10 10 HACHITA 95 66 95 65 96 / 20 20 10 10 10 ANTELOPE WELLS 92 66 92 65 93 / 20 20 10 10 10 CLOVERDALE 85 64 85 63 87 / 20 20 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE
Hazardous weather outlook, Aug 26, 11:05 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1105 AM MDT SUN AUG 26 2012 NMZ401>417-TXZ418>424-271745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1105 AM MDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED MOUNTAIN THUNDERSTORMS THIS AFTERNOON. SLIGHT CHANCE OF THUNDERSTORMS ALL AREAS THIS EVENING. SOME OF THESE STORMS COULD PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MOSTLY DRY AND SEASONABLE TEMPERATURE PERIOD. A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:57 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Aug 26, 3:04 PM MDT | Areal Flood Advisory | EPZ | El Paso | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.